Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 12, 2007, 4:13 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 12, 2007, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Butler County, AL, Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 122115
SVRMOB
ALC013-041-122200-
/O.NEW.KMOB.SV.W.0085.070612T2113Z-070612T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
WESTERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 500 PM CDT
* AT 415 PM CDT...DOPPLER WEATHER RADAR SHOWED A SEVERE
THUNDERSTORM WITH A HISTORY OF PRODUCING DAMAGING HAIL UP TO
BASEBALL SIZE. THIS STORM WAS LOCATED NEAR HONORAVILLE...OR ABOUT
14 MILES NORTHWEST OF LUVERNE...AND MOVING SOUTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RUTLEDGE...PIGEON CREEK...OAKY STREAK AND DOZIER
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
HAIL UP TO BASEBALL SIZE HAS BEEN REPORTED IN HONORAVILLE BY THE
LOCAL FIRE DEPARTMENT. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3192 8632 3191 8651 3153 8660 3153 8641
3145 8639 3154 8628
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:19 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 12, 3:19 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 319 PM CDT TUE JUN 12 2007 .SYNOPSIS...FOR THE CURRENT FORECAST...HOT TEMPS AND THE CHANCE OF PRECIP ARE THE BIGGEST ITEMS TO DEAL WITH IN THE SHORT TERM. REASON FOR THE CURRENT ACTIVITY OVER THE AREA IS A SHORTWAVE SWINGING SOUTH OVER THE CAROLINAS AS I TYPE AROUND AN UPPER LOW OFF THE NEW ENGLAND COAST. THIS UPPER ENERGY IS PUSHING THE UPPER RIDGE...CURRENTLY STRETCHING FROM MX TO THE CA PLAINS. ANOTHER SHORTWAVE SYSTEM IS MOVING OVER THE CO ROCKIES...HELPING TO SHARPEN THE RIDGE. IN THE LOWER LEVELS OF THE TROPOSPHERE...THE RIDGE HAS CREATED UNSEASONABLY WARM TEMPS OVER THE FA AND POINTS WEST. GULF BREEZE MOVING INLAND HAS FIRED OFF STORMS ALONG THE MS/AL/FL GULF COAST...WITH AN OLD BOUNDARY CREATING THE CONVERGENCE MECHANISM INLAND OVER THE MS/LA STATE LINE. THE SHORTWAVE MOVING SOUTH OVER THE EAST COAST HAS FIRED OFF SOME BOOMERS TO OUR NORTH. NEEDLESS TO SAY...WHERE HOT TEMPS AND UPPER ENERGY COME TOGETHER...THE STORMS HAVE BECOME QUITE STRONG. && .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...GUIDANCE IS ADVERTISING THE UPPER SHORTWAVE SWING SOUTH OVER THE SOUTHEASTERN CONUS ATLANTIC SEABOARD...THEN SOUTHEAST OVER THE NORTHERN CARIBBEAN WEDNESDAY...WITH THE ROCKIES SYSTEM PUSHING INTO THE PLAINS RIDGE. GUIDANCE IS ADVERTISING AN UPPER TROUGH SETTING UP OVER THE EASTERN EASTERN SEABOARD AND SOUTHEASTERN CONUS BY THURS...WITH NAM ADVERTISING THE FA MORE ON THE FRONT END OF THE TROUGH...GFS UNDER THE BACK SIDE OF THE TROUGH. BOTH ARE ADVERTISING DRY AIR WELL TO OUR NORTH PUSHING SOUTHWEST...STAYING WELL NORTH OF THE AREA...SO AM EXPECTING THE SUMMER STEAMIES TO CONTINUE. THIS WEAKENING UPPER RIDGE WILL RESULT IN DAYTIME TEMPS NOT QUITE REACHING THE RECORD SETTING LEVELS OF TODAY. DID GO A BIT ABOVE THE COOLER...DRYER GFS/MAV GUIDANCE (AFTER TONIGHT)...THOUGH DIDNT DEVIATE WITH THE MINS. .LONG TERM (FRIDAY ON)...BY FRIDAY...GUIDANCE IS ADVERTISING THE PLAINS UPPER RIDGE GONE AS ROCKIES SYSTEM...NOW OVER THE SOUTHERN PLAINS AND SEVERAL SYSTEMS PASSING OVER THE NORTHERN THIRD OF THE CONUS...WITH THE RIDGE BUILDING NORTH OVER THE DESERT SOUTHWEST. GUIDANCE ISNT TO ENTHUSIASTIC IN TAKING THE SYSTEM OVER THE SOUTHERN PLAINS EAST...INSTEAD FILLING IT IN THROUGH THE WEEKEND...THEN KICKING OFF AS ANOTHER UPPER SYSTEM DIGS SOUTH OVER THE NORTHERN ROCKIES. && .MARINE...THE SERIES OF MID LEVEL SHORTWAVES MOVES SOUTHWARD THROUGH THE EXTREME SOUTHEAST STATES WITH A SURFACE REFLECTION TROF SHIFTING FROM OVER THE INLAND AREA TO THE NORTHERN GULF OVERNIGHT. THE LARGE DOME OF HIGH PRESSURE OVER THE NORTHEAST STATES WEDGES INTO THE SOUTHEAST STATES MEANWHILE AND INTO THE MARINE AREA ON WEDNESDAY ALLOWING FOR WINDS TO VEER TO THE SOUTHEAST. SURFACE RIDGING BUILDS INTO THE NORTHEASTERN GULF THROUGH FRIDAY AND REMAINS IN PLACE THROUGH SUNDAY PROMOTING A LIGHT AND GENERALLY SOUTHERLY WIND FLOW. LITTLE CHANGE IN SEAS THROUGH THE PERIOD. /29 && .FIRE WEATHER...SOME RAIN WILL COME TOT HE EASTERN THIRD OF THE FA INTO TONIGHT AS AN UPPER SYSTEM INDUCED PRECIP MOVES SOUTH OVER SOUTHEASTERN AL. AM EXPECTING A DEEP MIXING LAYER TO CONTINUE THROUGH THE WEEK...WITH A RETURN OF RAIN THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 92 70 89 70 / 20 20 05 20 10 PENSACOLA 72 88 70 86 70 / 30 20 05 20 10 DESTIN 75 86 73 87 73 / 30 20 05 20 10 EVERGREEN 69 89 65 89 65 / 20 10 05 20 20 WAYNESBORO 67 92 64 89 66 / 20 05 00 20 20 CAMDEN 69 91 64 89 67 / 20 05 00 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29/16
Hazardous weather outlook, Jun 12, 6:58 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME... NATIONAL WEATHER SERVICE MOBILE AL 658 AM CDT TUE JUN 12 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 658 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER TODAY NEAR AND ALONG A WEAK FRONTAL BOUNDARY GENERALLY LOCATED OVER NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. DUE TO BETTER FORCING IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH SUFFICIENT MOISTURE IN THE LOWER LEVELS DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. THE BEST CHANCE FOR SEVERE WEATHER TO OCCUR WILL BE GENERALLY EAST OF THE I-65 CORRIDOR STRETCHING SOUTH TO INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE. FURTHER TO THE WEST ANOTHER HOT DAY IS FORECASTED RESULTING IN HEAT INDICES RANGING FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. THE HOT AND DRY CONDITIONS WILL ALSO ENHANCE THE WILDFIRE RISK ACROSS THE AREA. THE THREAT OF SEVERE WEATHER WILL DROP SIGNIFICANTLY AFTER SUNSET WHEN SURFACE TEMPERATURES COOL TO THE 70S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:16 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 59 min |
| Jun 12, 3:40 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 65 min |
| Jun 12, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 40 min |
| Jun 12, 4:23 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 67 min |
| Jun 12, 4:50 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.